Alert archive / California / Frost Advisories in 2014

Frost Advisory 5, NWS Los Angeles, CA

December 26, 2014

NWS Los Angeles, CA issued this frost advisory at Dec 26, 2014, 2:11 PM PST. It took effect at Dec 27, 2014, 3:00 AM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2014, 2:11 PM PST (22:11 UTC)
In effect from
Dec 27, 2014, 3:00 AM PST
Expired
Dec 27, 2014, 9:00 AM PST
In force
6 hr
Issued by
NWS Los Angeles, CA

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this frost advisory went out at Dec 26, 1:45 PM PST, 26 minutes earlier.

Area forecast discussion, Dec 26, 1:45 PM PST, 26 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
145 PM PST FRI DEC 26 2014

.SYNOPSIS...

HIGH PRESSURE BUILDING INTO THE GREAT BASIN WILL PRODUCE GUSTY
NORTHEAST WINDS FOR PARTS OF THE AREA THROUGH SATURDAY. WIND
SHELTERED AREAS WILL REMAIN CHILLY AT NIGHT THROUGH THE WEEKEND. A
LARGE LOW PRESSURE SYSTEM MAY BRING UNSETTLED WEATHER TO THE REGION
FOR THE EARLY AND MIDDLE PART OF NEXT WEEK...ALONG WITH MORE BELOW
NORMAL TEMPERATURES.

&&

.SHORT TERM (TODAY-MON)...

SATELLITE IMAGERY SHOWING CRYSTAL CLEAR SKIES THIS AFTERNOON DUE TO
OFFSHORE FLOW AND SUBSIDENCE ON THE BACKSIDE OF AN UPPER-LEVEL
TROUGH TO OUR EAST. SURFACE HIGH PRESSURE BUILDING INTO THE GREAT
BASIN CONTINUES TO RESULT IN NE WINDS FOR THE PARTS OF VENTURA AND
LA COUNTY THAT ARE PRONE TO SANTA ANAS. LAX-DAG STRENGTHENED TO
-2.7MB EARLY THIS MORNING...WHICH HAS RESULTED IN SOME MARGINAL WIND
ADVISORY CONDITIONS IN LA AND VENTURA COUNTY THROUGH THIS AFTERNOON.
THE NAM HAS LAX-DAG STRENGTHENING TO AT LEAST -5MB BY TOMORROW
MORNING...SO THE WIND ADVISORIES WILL BE EXTENDED THROUGH TOMORROW
AFTERNOON...ALTHOUGH THERE WILL BE A LULL IN THE NE WINDS THIS
EVENING. NE WINDS SHOULD BE A BIT STRONGER TOMORROW...SO THE VENTURA
COUNTY COAST WILL ALSO ADDED TO THE WIND ADVISORIES.

WITH DEWPOINTS CONTINUING TO FALL OVERNIGHT...MANY WIND SHELTERED
AREAS WILL BE JUST AS COLD OR A COUPLE DEGREES COLDER THAN LAST
NIGHT. THE INTERIOR VALLEYS OF SLO AND SBA COUNTY WILL ONCE AGAIN
HAVE A HARD FREEZE WARNING. ADDITIONALLY...THE INTERIOR VALLEYS OF
VENTURA COUNTY HAVE BEEN UPGRADED FROM A FREEZE WARNING TO A HARD
FREEZE WARNING FOR TONIGHT...WITH THE OJAI VALLEY BEING OF
PARTICULAR CONCERN. THE SANTA YNEZ VALLEY WILL ONCE AGAIN HAVE A
FREEZE WARNING. A FREEZE WARNING FOR THE SBA CENTRAL COAST WAS ALSO
ADDED FOR THE LOMPOC AREA...AS WELL AS ANY COLDER OUTLYING AREAS. A
FROST ADVISORY WAS ALSO ADDED FOR THE SLO CENTRAL COAST.

NW FLOW ALOFT WILL PERSIST THROUGH MONDAY WITH A LONG-WAVE RIDGE TO
OUR WEST AND A LONG-WAVE TROUGH TO OUR EAST. THE SURFACE HIGH OVER
THE GREAT BASIN WILL WEAKEN SATURDAY NIGHT INTO SUNDAY...WHICH WILL
BRING AN END TO THE WIND ADVISORIES FOR THE NE WINDS IN VENTURA AND
LA COUNTIES. BY MONDAY AFTERNOON...SURFACE PRESSURE GRADIENTS WILL
START TO TURN OFFSHORE AS A LARGE UPPER-LOW STARTS TO DEVELOP OVER
THE NORTHERN ROCKIES. AS A RESULT SUNDAY AND MONDAY COULD BE A
DEGREE OR TO COOLER...BUT REALLY NOT MUCH CHANGE OVERALL. MAX TEMPS
FOR THE COASTAL AND VALLEY AREAS WILL REMAIN IN THE LOW-MID
60S...WHICH IS SLIGHTLY BELOW NORMAL. COULD ALSO START TO NOTICE
SOME HIGH CLOUDS MOVING INTO THE AREA ON SUNDAY.

.LONG TERM (TUE-FRI)...

THE FORECAST IN THE LONG-TERM REMAINS FAIRLY UNCERTAIN. NO CHANGES
WERE MADE TO THE FORECAST. IN GENERAL...THE MODELS ARE IN GOOD
AGREEMENT THAT A STRONG 500MB LOW WILL DEVELOP SOMEWHERE NEAR
SOUTHERN CA BETWEEN TUE AND WED...HOWEVER THERE ARE SOME DIFFERENCES
IN THE PLACEMENT AND TRACK OF THE UPPER-LOW. BASICALY THERE ARE
THREE POSSIBILITIES. ONE...THE UPPER-LOW DEVELOPS OFF THE COAST AND
GIVES SOCAL THE CHANCE FOR SOME SIGNFICANT RAIN. TWO...THE UPPER-LOW
DEVELOP DIRECTLY OVERHEAD...BRINGING A MIX OF SHOWERS
INITIALLY...FOLLOWED BY GUSTY WINDS AS THE UPPER-LOW MOVES EAST.
THREE...THE UPPER-LOW DEVELOPS JUST TO THE EAST OF THE
AREA...SETTING UP A POWERFUL SANTA ANA EVENT. FOR WHAT ITS
WORTH...THE 12Z GFS, ECMWF, AND GEM FAVOR OUTCOME TWO OR THREE. THE
GFS ENSEMBLES ALSO SEEM TO THINK THE FIRST OUTCOME IS LESS LIKELY.
FOR NOW...FORECAST CALLS FOR A SLIGHT CHANCE OF RAIN FOR MOST OF THE
AREA TUESDAY-WEDNESDAY NIGHT. NO MATTER WHICH OUTCOME
VERIFIES...TEMPERATURES SHOULD BE BELOW NORMAL MUCH OF NEXT WEEK.
CONDITIONS SHOULD IMPROVE BY THURSDAY AND FRIDAY AS THE UPPER-LOW
MOVES EAST.

&&

.AVIATION...26/1800Z...

AT 1749Z...THERE WAS NO INVERSION AT KLAX.

VFR CONDS EXPECTED THROUGH THE PD. AREAS OF GUSTY N TO NE WINDS WILL
AFFECT L.A. AND VTU COUNTIES THROUGH EARLY AFTERNOON...AND AGAIN
LATE TONIGHT/SAT MORNING.

KLAX...HIGH CONFIDENCE IN THE 18Z TAF. VFR CONDS WILL CONTINUE
THROUGH THE PD. THERE IS A 10 TO 20 PERCENT CHANCE OF NELY WINDS
REACHING 8 TO 10 KNOTS SAT MORNING BETWEEN 11Z AND 15Z.

KBUR...MODERATE TO HIGH CONFIDENCE IN THE 18Z TAF. VFR CONDS WILL
CONTINUE THROUGH THE PD. THERE IS A 20 PERCENT CHANCE GUSTY NORTH TO
NORTHEAST WINDS COULD SURFACE BEFORE 20Z THIS MORNING.

&&

.MARINE...26/900 AM PST...
FOR THE OUTER WATERS...NORTHWEST TO NORTH WINDS WERE NEAR SCA
LEVELS...AND WILL DIMINISH BY AFTERNOON. SEAS AT OR ABOVE 10 FEET
WILL SUBSIDE BELOW 10 FT DURING THE AFTERNOON.

ACROSS THE INNER WATERS...MODERATE CONFIDENCE IN SCA CONDS THROUGH
EARLY AFTERNOON DUE TO WINDS FROM OXNARD TO POINT MUGU AND OUT TO
ANACAPA AND SANTA CRUZ ISLAND...NEAR SHORE FROM POINT MUGU TO SANTA
MONICA...AND THROUGH PORTIONS OF THE SAN PEDRO CHANNEL.

SCA CONDS WILL PROBABLY AFFECT THERE AREAS AGAIN SAT MORNING.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HARD FREEZE WARNING (SEE LAXNPWLOX).
FREEZE WARNING (SEE LAXNPWLOX).
FROST ADVISORY (SEE LAXNPWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...SUKUP
AVIATION/MARINE...SWEET
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 26, 6:00 AM PST, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST FRI DEC 26 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-271400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST FRI DEC 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

GUSTY NORTH TO NORTHEAST WINDS WILL CONTINUE TO BRING HAZARDOUS
DRIVING CONDITIONS TO THE AREA THROUGH TONIGHT. WIND PROTECTED
INTERIOR AREAS OF SLO COUNTY AND CUYAMA WILL HAVE MIN TEMPS NEAR 26.
THE OJAI VALLEY AND SANTA YNEZ VALLEY WILL HAVE MIN TEMPS NEAR 30.
A HIGH RISK OF HIGH RIP CURRENTS WILL AFFECT THE SURF ZONE.

* FREEZE WARNING.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

ON SATURDAY...GUSTY NORTHEAST WINDS WILL CONTINUE TO BRING HAZARDOUS
DRIVING CONDITIONS TO THE AREA. WIND PROTECTED INTERIOR AREAS OF SLO
COUNTY AND CUYAMA WILL HAVE MIN TEMPS NEAR 26. THE OJAI VALLEY AND
SANTA YNEZ VALLEY WILL HAVE MIN TEMPS NEAR 30.

A VERY COLD AND DYNAMIC UPPER LOW WILL MOVE CLOSER TO SOUTHERN
CALIFORNIA BY TUESDAY OF NEXT WEEK. IT IS TOO SOON TO KNOW IF THIS
WILL BRING RAIN OR STRONG WINDS. STAY TUNED.

* FREEZE WARNING.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ASR

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 8:29 PM PSTSmall Craft AdvisoryLOX18 hr
Dec 26, 2:11 PM PSTFreeze WarningLOX19 hr
Dec 26, 2:11 PM PSTHard Freeze WarningLOXSanta Barbara19 hr
Dec 26, 2:11 PM PSTWind AdvisoryLOX25 hr
Dec 26, 2:18 PM PSTSmall Craft AdvisoryLOX24 hr

Nearby

Frost Advisories in California, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.